Alert archive / Texas / Flash Flood Watches in 2016
Flash Flood Watch 2, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this flash flood watch at May 18, 2016, 2:41 PM CDT for 33 counties in Texas. It took effect at May 19, 2016, 1:00 AM CDT. It was in force for 17 hr.
The area
The counties it named.
The facts
- Issued
- May 18, 2016, 2:41 PM CDT (19:41 UTC)
- In effect from
- May 19, 2016, 1:00 AM CDT
- Expired
- May 19, 2016, 6:00 PM CDT
- In force
- 17 hr
- Issued by
- NWS Austin/San Antonio, TX
- Flood severity
- None
All 33 counties
Atascosa County, TX, Bandera County, TX, Bastrop County, TX, Bexar County, TX, Blanco County, TX, Burnet County, TX, Caldwell County, TX, Comal County, TX, DeWitt County, TX, Dimmit County, TX, Edwards County, TX, Fayette County, TX, Frio County, TX, Gillespie County, TX, Gonzales County, TX, Guadalupe County, TX, Hays County, TX, Karnes County, TX, Kendall County, TX, Kerr County, TX, Kinney County, TX, Lavaca County, TX, Lee County, TX, Llano County, TX, Maverick County, TX, Medina County, TX, Real County, TX, Travis County, TX, Uvalde County, TX, Val Verde County, TX, Williamson County, TX, Wilson County, TX, Zavala County, TX
The radar
The Austin/San Antonio radar (KEWX), 57 km from the middle of the area, began a volume at 19:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Del Rio, TX (KDLF), launched 12:00Z, 7.7 hours before the alert went out and 218 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 729 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 193 m²/s²
- 0-3 km storm-relative helicity
- 242 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted.
326 WGUS64 KEWX 181941 FFAEWX URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 241 PM CDT WED MAY 18 2016 TXZ171>173-183>194-202>209-217>225-228-190800- /O.NEW.KEWX.FF.A.0002.160519T0600Z-160520T0300Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- INCLUDING THE CITIES OF...LLANO...BURNET...GEORGETOWN...DEL RIO... ROCKSPRINGS...LEAKEY...KERRVILLE...BANDERA...FREDERICKSBURG... BOERNE...BLANCO...SAN MARCOS...AUSTIN...BASTROP...GIDDINGS... BRACKETVILLE...UVALDE...HONDO...SAN ANTONIO...NEW BRAUNFELS... SEGUIN...LOCKHART...LA GRANGE...EAGLE PASS...CRYSTAL CITY... PEARSALL...PLEASANTON...FLORESVILLE...KARNES CITY...GONZALES... CUERO...HALLETSVILLE...CARRIZO SPRINGS 241 PM CDT WED MAY 18 2016 ...FLASH FLOOD WATCH IN EFFECT FROM 1 AM CDT THURSDAY THROUGH THURSDAY EVENING... THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO HAS ISSUED A * FLASH FLOOD WATCH FOR A PORTION OF SOUTH CENTRAL TEXAS... INCLUDING THE FOLLOWING AREAS...ATASCOSA...BANDERA...BASTROP... BEXAR...BLANCO...BURNET...CALDWELL...COMAL...DE WITT... DIMMIT...EDWARDS...FAYETTE...FRIO...GILLESPIE...GONZALES... GUADALUPE...HAYS...KARNES...KENDALL...KERR...KINNEY...LAVACA... LEE...LLANO...MAVERICK...MEDINA...REAL...TRAVIS...UVALDE... VAL VERDE...WILLIAMSON...WILSON AND ZAVALA. * FROM 1 AM CDT THURSDAY THROUGH THURSDAY EVENING * WIDESPREAD ONE TO THREE INCHES OF RAIN WITH ISOLATED HIGHER AMOUNTS WILL FALL ACROSS THE AREA. SOILS ARE ALREADY VERY SATURATED AND MOST OF THE RAIN WILL RUNOFF INTO AREA CREEKS...STREAMS AND LOW LYING AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$
4 follow-up statements
720 WGUS64 KEWX 190936 FFAEWX FLOOD WATCH NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 436 AM CDT THU MAY 19 2016 ...FLASH FLOOD WATCH IS IN EFFECT THROUGH THIS EVENING... .THE FLASH FLOOD WATCH CONTINUES FOR ALL OF SOUTH CENTRAL TEXAS. LOCALLY HEAVY RAINFALL IS EXPECTED FOR MUCH OF TODAY AND EARLY EVENING AS AN UPPER LEVEL DISTURBANCE PUSHES ACROSS THE AREA AND INTERACT WITH A SURFACE STATIONARY BOUNDARY JUST TO THE SOUTH OF HIGHWAY 90. ONE TO THREE INCHES OF RAINFALL ARE EXPECTED OVER ALREADY SATURATED GROUNDS DUE TO RECENT HEAVY RAIN EPISODES. FLASH FLOODING IS POSSIBLE. TXZ171>173-183>194-202>209-217>225-228-200300- /O.CON.KEWX.FF.A.0002.000000T0000Z-160520T0300Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- INCLUDING THE CITIES OF...LLANO...BURNET...GEORGETOWN...DEL RIO... ROCKSPRINGS...LEAKEY...KERRVILLE...BANDERA...FREDERICKSBURG... BOERNE...BLANCO...SAN MARCOS...AUSTIN...BASTROP...GIDDINGS... BRACKETVILLE...UVALDE...HONDO...SAN ANTONIO...NEW BRAUNFELS... SEGUIN...LOCKHART...LA GRANGE...EAGLE PASS...CRYSTAL CITY... PEARSALL...PLEASANTON...FLORESVILLE...KARNES CITY...GONZALES... CUERO...HALLETSVILLE...CARRIZO SPRINGS 436 AM CDT THU MAY 19 2016 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH THIS EVENING... * FLASH FLOOD WATCH FOR ALL OF SOUTH CENTRAL TEXAS...INCLUDING THE FOLLOWING AREAS...ATASCOSA...BANDERA...BASTROP...BEXAR...BLANCO... BURNET...CALDWELL...COMAL...DE WITT...DIMMIT...EDWARDS... FAYETTE...FRIO...GILLESPIE...GONZALES...GUADALUPE...HAYS... KARNES...KENDALL...KERR...KINNEY...LAVACA...LEE...LLANO... MAVERICK...MEDINA...REAL...TRAVIS...UVALDE...VAL VERDE... WILLIAMSON...WILSON AND ZAVALA. * THROUGH THIS EVENING * WIDESPREAD ONE TO THREE INCHES OF RAIN ARE POSSIBLE ACROSS THE AREA. SOILS ARE ALREADY VERY SATURATED AND MOST OF THE RAIN WILL RUNOFF INTO AREA CREEKS... STREAMS AND LOW LYING AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$
263 WGUS64 KEWX 191708 FFAEWX FLOOD WATCH NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1208 PM CDT THU MAY 19 2016 ...FLASH FLOOD WATCH IS CANCELLED FOR THE WEST AND CONTINUES ELSEWHERE... .RAINFALL HAS SUBSIDED ACROSS THE WESTERN HALF OF OUR CWA AND ANY FURTHER RAIN OUT THERE IS NOT LIKELY TO PRODUCE ANY FLASH FLOODING. SO WE HAVE CANCELLED THE FLASH FLOOD WATCH IN REAL... EDWARDS...VAL VERDE...KINNEY...UVALDE...AND MAVERICK COUNTIES. THE FLASH FLOOD WATCH CONTINUES FOR THE REST OF SOUTH CENTRAL TEXAS. LOCALLY HEAVY RAINFALL IS EXPECTED FOR MUCH OF TODAY AND EARLY EVENING AS THE UPPER LEVEL DISTURBANCE CONTINUES ACROSS THE AREA AND INTERACT WITH A SURFACE STATIONARY BOUNDARY JUST TO THE SOUTH OF HIGHWAY 90. AN ADDITIONAL ONE TO TWO INCHES OF RAINFALL ARE EXPECTED OVER ALREADY SATURATED GROUND DUE TO RECENT HEAVY RAIN EPISODES. FLASH FLOODING IS POSSIBLE. TXZ183>185-202-203-217-191815- /O.CAN.KEWX.FF.A.0002.000000T0000Z-160520T0300Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ VAL VERDE-EDWARDS-REAL-KINNEY-UVALDE-MAVERICK- INCLUDING THE CITIES OF...DEL RIO...ROCKSPRINGS...LEAKEY... BRACKETVILLE...UVALDE...EAGLE PASS 1208 PM CDT THU MAY 19 2016 ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR A PORTION OF SOUTH CENTRAL TEXAS HAS BEEN CANCELLED. RAINFALL HAS SUBSIDED ACROSS THE WESTERN HALF OF OUR CWA AND ANY FURTHER RAIN OVER THE AREA IS NOT LIKELY TO PRODUCE ANY FLASH FLOODING. $$ TXZ171>173-186>194-204>209-218>225-228-200115- /O.CON.KEWX.FF.A.0002.000000T0000Z-160520T0300Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ LLANO-BURNET-WILLIAMSON-KERR-BANDERA-GILLESPIE-KENDALL-BLANCO- HAYS-TRAVIS-BASTROP-LEE-MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL- FAYETTE-ZAVALA-FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT- LAVACA-DIMMIT- INCLUDING THE CITIES OF...LLANO...BURNET...GEORGETOWN... KERRVILLE...BANDERA...FREDERICKSBURG...BOERNE...BLANCO... SAN MARCOS...AUSTIN...BASTROP...GIDDINGS...HONDO...SAN ANTONIO... NEW BRAUNFELS...SEGUIN...LOCKHART...LA GRANGE...CRYSTAL CITY... PEARSALL...PLEASANTON...FLORESVILLE...KARNES CITY...GONZALES... CUERO...HALLETSVILLE...CARRIZO SPRINGS 1208 PM CDT THU MAY 19 2016 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING... THE FLASH FLOOD WATCH CONTINUES FOR * A PORTION OF SOUTH CENTRAL TEXAS...INCLUDING THE FOLLOWING AREAS...ATASCOSA...BANDERA...BASTROP...BEXAR...BLANCO... BURNET...CALDWELL...COMAL...DE WITT...DIMMIT...FAYETTE... FRIO...GILLESPIE...GONZALES...GUADALUPE...HAYS...KARNES... KENDALL...KERR...LAVACA...LEE...LLANO...MEDINA...TRAVIS... WILLIAMSON...WILSON AND ZAVALA. * UNTIL 10 PM CDT THIS EVENING * ADDITIONAL ONE TO TWO INCHES OF RAIN ARE POSSIBLE ACROSS THE AREA. SOIL IS ALREADY SATURATED AND MOST OF THE RAIN WILL RUNOFF INTO AREA CREEKS...STREAMS...AND LOW LYING AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$
882 WGUS64 KEWX 191951 FFAEWX FLOOD WATCH NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 251 PM CDT THU MAY 19 2016 ...FLASH FLOOD WATCH IS CANCELLED FOR THE WEST AND NORTH CENTRAL COUNTIES... ...FLASH FLOOD WATCH CONTINUES FOR COUNTIES ALONG AND SOUTHEAST OF I-35... .RAINFALL HAS SUBSIDED OVER MOST OF SOUTH CENTRAL TEXAS AND FLASH FLOODING IS NO LONGER EXPECTED ACROSS THE NORTH CENTRAL AND WESTERN PARTS OF THE REGION. ALTHOUGH MOST OF THE REST OF THE AREA WILL ONLY SEE ISOLATED SHOWERS PRODUCING LIGHT RAIN...DUE TO ONGOING FLOODING ISSUES WE WILL KEEP THE WATCH IN EFFECT FOR THE COUNTIES ALONG AND SOUTHEAST OF I-35. TXZ171-172-186>190-204-218>220-228-192100- /O.CAN.KEWX.FF.A.0002.000000T0000Z-160520T0300Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ LLANO-BURNET-KERR-BANDERA-GILLESPIE-KENDALL-BLANCO-MEDINA-ZAVALA- FRIO-ATASCOSA-DIMMIT- INCLUDING THE CITIES OF...LLANO...BURNET...KERRVILLE...BANDERA... FREDERICKSBURG...BOERNE...BLANCO...HONDO...CRYSTAL CITY... PEARSALL...PLEASANTON...CARRIZO SPRINGS 251 PM CDT THU MAY 19 2016 ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR A PORTION OF SOUTH CENTRAL TEXAS HAS BEEN CANCELLED. RAINFALL HAS MOSTLY ENDED AND ANY ADDITIONAL RAIN IS NOT LIKELY TO LEAD TO FLASH FLOODING. $$ TXZ173-191>194-205>209-221>225-200300- /O.CON.KEWX.FF.A.0002.000000T0000Z-160520T0300Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ WILLIAMSON-HAYS-TRAVIS-BASTROP-LEE-BEXAR-COMAL-GUADALUPE-CALDWELL- FAYETTE-WILSON-KARNES-GONZALES-DE WITT-LAVACA- INCLUDING THE CITIES OF...GEORGETOWN...SAN MARCOS...AUSTIN... BASTROP...GIDDINGS...SAN ANTONIO...NEW BRAUNFELS...SEGUIN... LOCKHART...LA GRANGE...FLORESVILLE...KARNES CITY...GONZALES... CUERO...HALLETSVILLE 251 PM CDT THU MAY 19 2016 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING... THE FLASH FLOOD WATCH CONTINUES FOR * A PORTION OF SOUTH CENTRAL TEXAS...INCLUDING THE FOLLOWING AREAS...BASTROP...BEXAR...CALDWELL...COMAL...DE WITT... FAYETTE...GONZALES...GUADALUPE...HAYS...KARNES...LAVACA... LEE...TRAVIS...WILLIAMSON...AND WILSON COUNTIES. * UNTIL 10 PM CDT THIS EVENING * AN ADDITIONAL INCH OF RAIN IS POSSIBLE ACROSS THE AREA. SOIL IS ALREADY SATURATED AND MOST OF THE RAIN WILL RUNOFF INTO AREA CREEKS...STREAMS...AND LOW LYING AREAS. THERE ARE ALSO ONGOING FLOODING ISSUES IN PART OF THIS AREA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$
192 WGUS64 KEWX 192300 FFAEWX FLOOD WATCH NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 600 PM CDT THU MAY 19 2016 ...FLASH FLOOD WATCH IS CANCELLED... .THE RAINS HAVE ENDED. HOWEVER...ISOLATED LIGHT RAIN SHOWERS ARE POSSIBLE TONIGHT. THE THREAT FOR NEW FLASH FLOODING HAS ENDED. TXZ173-191>194-205>209-221>225-200000- /O.CAN.KEWX.FF.A.0002.000000T0000Z-160520T0300Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ WILLIAMSON-HAYS-TRAVIS-BASTROP-LEE-BEXAR-COMAL-GUADALUPE-CALDWELL- FAYETTE-WILSON-KARNES-GONZALES-DE WITT-LAVACA- INCLUDING THE CITIES OF...GEORGETOWN...SAN MARCOS...AUSTIN... BASTROP...GIDDINGS...SAN ANTONIO...NEW BRAUNFELS...SEGUIN... LOCKHART...LA GRANGE...FLORESVILLE...KARNES CITY...GONZALES... CUERO...HALLETSVILLE 600 PM CDT THU MAY 19 2016 ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR SOUTH CENTRAL TEXAS HAS BEEN CANCELLED. THE RAINS HAVE ENDED ACROSS SOUTH CENTRAL TEXAS. ONLY ISOLATED LIGHT RAIN SHOWERS ARE POSSIBLE TONIGHT. NO NEW FLASH FLOODING IS EXPECTED. HOWEVER...NUMEROUS STREAMS AND RIVERS WILL CONTINUE TO BE IN FLOOD OR OUT OF BANKS THIS EVENING INTO FRIDAY...WITH SOME POSSIBLY THROUGH SATURDAY INTO EARLY SUNDAY. ALSO...SOME LOW WATER CROSSINGS WILL REMAIN FLOODED. DO NOT DRIVE AUTOMOBILES THROUGH FLOODED AREAS. REMEMBER...18 INCHES OF WATER OR LESS CAN CARRY AWAY MOST VEHICLES...INCLUDING TRUCKS. IF YOU SEE FLOOD WATERS OR COME UPON A FLOODED ROADWAY...REMEMBER TO TURN AROUND AND DO NOT DROWN. $$
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood watch went out at May 18, 12:32 PM CDT, 2 hours 9 minutes earlier.
Area forecast discussion, May 18, 12:32 PM CDT, 2 hours 9 minutes before
Area Forecast Discussion National Weather Service Austin/San Antonio TX 1232 PM CDT WED MAY 18 2016 .AVIATION... Ceilings have risen into MVFR categories and think for the most part this should hold for the afternoon hours. Seeing a few showers developing west of Austin and will show VCSH for TAFAUS this afternoon. Ceilings should be back to IFR overnight as moisture increases. A line of showers and thunderstorms is expectedto develop by daybreak out west and then move through the area tomorrow morning and afternoon. Tried to time the expected line to mention -TSRA in the I-35 taf sites in the morning hours. Once the line moves through MVFR should return and will not mention any additional rainfall after the line. && .PREV DISCUSSION... /ISSUED 1114 AM CDT WED MAY 18 2016/ UPDATE... Hourly temperatures are running too high this morning with dense cloudiness and northerly winds. Have lowered highs a couple of a degrees. Otherwise forecast looks good. PREV DISCUSSION... /ISSUED 629 AM CDT WED MAY 18 2016/ AVIATION.../12z Update/ Mix of MVFR and VFR cigs this morning. Difficult forecast with high clouds keeping the lower cigs out of most locations. With satellite imagery showing the high clouds continuing to slide east have opted to start the forecast period with MVFR cigs at the I-35 sites. KDRT should remain VFR with a mention of VCSH due to convection to the west. Winds will be NE at 10-15 knots today then decreasing to 5-10 knots after 01z. Overnight expect to see MVFR cigs develop again around 03z. With next upper level system beginning to impact the region have included VCSH overnight and then VCTS for the end of the forecast period and into the last portion of the 30-hour TAFS. PREV DISCUSSION... /ISSUED 445 AM CDT WED MAY 18 2016/ SHORT TERM (Today through Thursday)...Cold front has slipped into the far southern CWA, and was located just to the south of an Eagle Pass to Pleasanton to Halletsville line. Clusters of stronger storms will continue east-southeast into the CRP and HGX CWA. Additional scattered showers and storms will be possible west of the Rio Grande, where the front is backed up east of the Sierra Madre, spilling over into the western CWA. Showers and isolated storms to the north could clip northern areas through the early morning as the weaken. Overall risk for severe storms today will likely be south and west of the CWA, although a stronger storm or two can not be ruled out across the southwest CWA. Overnight, dynamical forcing with mid and upper level shortwave approaches the western CWA. Storms across West Texas and Mexico look to organize into a line and move east into the western Hill Country and Rio Grande between 06Z-12Z, and then through most of the remainder of the CWA Thursday and Thursday evening. Effective deep layer shear and MUCAPE values are supportive of a few strong to severe storms with hail and damaging straight-line winds the primary threat. Closer to the front that will lift back north into the northern CWA, a low tornado potential could develop where storms become surface based. In addition, pockets of locally heavier rainfall are possible. On average 1-2 inches are forecast, with isolated amounts between 3-4 inches. Any additional pockets of heavier rain that fall over locations that received heavy rainfall late yesterday evening into early this morning could result in flooding. LONG TERM (Thursday Night through Tuesday)...The forcing and rain chances should exit to the east of the CWA late Thursday night. Clearing, dry and warmer conditions are forecast Friday. Low level moisture increases late Saturday into Sunday beneath weak ridging aloft. This should lead to an increase in cloud cover and low pops Sunday. Better rain chances across the western CWA early next week, as the weak ridge moves east and dry line becoming possibly more active. && .PRELIMINARY POINT TEMPS/POPS... Austin Camp Mabry 73 65 76 63 82 / 30 50 90 40 10 Austin Bergstrom Intl Airport 74 64 76 62 82 / 30 40 90 40 20 New Braunfels Muni Airport 74 65 77 63 83 / 30 30 90 50 20 Burnet Muni Airport 68 61 72 60 81 / 40 60 90 40 10 Del Rio Intl Airport 75 65 79 65 86 / 50 80 60 30 10 Georgetown Muni Airport 71 62 73 60 81 / 30 60 90 40 10 Hondo Muni Airport 75 65 79 64 85 / 40 60 90 30 10 San Marcos Muni Airport 73 64 75 63 82 / 30 30 90 50 20 La Grange - Fayette Regional 77 67 77 66 82 / 30 30 80 70 20 San Antonio Intl Airport 74 65 77 64 84 / 30 40 90 40 20 Stinson Muni Airport 76 67 79 66 84 / 30 40 90 40 20 && .EWX WATCHES/WARNINGS/ADVISORIES... None. && Mesoscale/Aviation...Hampshire Synoptic/Grids...05 Public Service/Data Collection...30
Hazardous weather outlook, May 18, 2:41 PM CDT, 0 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 241 PM CDT WED MAY 18 2016 TXZ171>173-183>194-202>209-217>225-228-191945- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 241 PM CDT WED MAY 18 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. A LINE OF STORMS SHOULD DEVELOP ACROSS THE WESTERN AREAS OVERNIGHT. THE MAIN HAZARD WITH THIS ACTIVITY IS THE POTENTIAL FOR HEAVY RAINFALL. A FLASH FLOOD WATCH IS IN EFFECT BEGINNING AT 1 AM. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THE LINE OF STORMS WILL MOVE EAST ACROSS SOUTH-CENTRAL TEXAS DURING THE DAY ON THURSDAY. THERE IS A MARGINAL TO SLIGHT RISK SOME STORMS DURING THIS TIME COULD BECOME SEVERE...PRODUCING DAMAGING HAIL AND WIND GUSTS. AN ISOLATED TORNADO CAN NOT BE RULED OUT...ESPECIALLY IN THE SOUTHEASTERN COUNTIES. THE THREAT FOR HEAVY RAIN WILL ALSO CONTINUE ON THURSDAY. ON AVERAGE 1 TO 3 INCHES OF RAINFALL IS EXPECTED...WITH LOCALIZED POCKETS OF 3 TO 4 INCHES POSSIBLE. THE FLASH FLOOD WATCH IS IN EFFECT THROUGH 10 PM THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT SEVERE WEATHER OR FLOODING REPORTS TO THE NATIONAL WEATHER SERVICE.
In the hours before
Local storm report, May 18, 9:47 AM CDT, 4 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
947 AM CDT WED MAY 18 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1210 AM TSTM WND DMG 3 ESE LOSOYA 29.22N 98.41W
05/18/2016 BEXAR TX PUBLIC
NEAR LOOP 1604 AND I37 ON THE SOUTHEAST SIDE OF SAN
ANTONIO... CORRUGATED METAL ROOFING RIPPED BACK AND TORN
OFF A CAR PORT AND SHED BUILDING
&&
EVENT NUMBER EWX1600407
SBSLocal storm report, May 18, 10:03 AM CDT, 4 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1003 AM CDT WED MAY 18 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1115 PM HAIL 3 ENE CASTROVILLE 29.36N 98.83W
05/17/2016 E1.00 INCH MEDINA TX TRAINED SPOTTER
VIA SPOTTER NETWORK
&&
EVENT NUMBER EWX1600408
SULLIVANLocal storm report, May 18, 10:18 AM CDT, 4 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1018 AM CDT WED MAY 18 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1245 AM FLASH FLOOD 1 NNW SOLMS 29.67N 98.18W
05/18/2016 COMAL TX BROADCAST MEDIA
ON NORTH SOLMS ROAD JUST NORTHWEST OF I35 A SEMI TRUCK
SWEPT OFF ROADWAY DUE TO HIGH WATERS... DRIVER WAS
RESCUED BY THE NEW BRAUNFELS FIRE DEPT
&&
EVENT NUMBER EWX1600409
SBSLocal storm report, May 18, 11:21 AM CDT, 3 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1121 AM CDT WED MAY 18 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1045 PM FLASH FLOOD 3 N BANDERA 29.77N 99.07W
05/17/2016 BANDERA TX EMERGENCY MNGR
SEVERAL WATER CROSSINGS WERE CLOSED IN THE COUNTY
INCLUDING LIVE OAK RIDGE NEAR MASON CREEK.
&&
EVENT NUMBER EWX1600410
HAMPSHIRELocal storm report, May 18, 1:28 PM CDT, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
128 PM CDT WED MAY 18 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1125 PM HAIL 9 NNW D'HANIS 29.45N 99.31W
05/17/2016 E2.00 INCH MEDINA TX PUBLIC
NEAR FM1796 AND CR321
&&
EVENT NUMBER EWX1600411
SBSLocal storm report, May 18, 1:49 PM CDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
149 PM CDT WED MAY 18 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0830 PM HAIL 13 NE FLOUR MILLS 30.14N 100.49W
05/17/2016 E0.50 INCH EDWARDS TX COCORAHS
&&
EVENT NUMBER EWX1600412
SBSThe office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 17, 7:26 PM CDT | Severe Thunderstorm Warning | EWX | Edwards, Val Verde | 79 min |
| May 17, 7:54 PM CDT | Special Weather Statement | EWX | Kerr | 81 min |
| May 17, 8:11 PM CDT | Severe Thunderstorm Warning | EWX | Edwards, Gillespie, Kerr, Real | 64 min |
| May 17, 8:43 PM CDT | Severe Thunderstorm Warning | EWX | Val Verde | 77 min |
| May 17, 8:45 PM CDT | Severe Thunderstorm Warning | EWX | Edwards | 34 min |
| May 17, 8:51 PM CDT | Special Weather Statement | EWX | Bandera, Kerr, Uvalde | 39 min |
| May 17, 9:23 PM CDT | Special Weather Statement | EWX | Edwards, Kerr, Real | 37 min |
| May 17, 9:29 PM CDT | Severe Thunderstorm Warning | EWX | Medina | 46 min |
| May 17, 9:31 PM CDT | Areal Flood Advisory | EWX | Edwards, Kerr, Real | 3 hr |
| May 17, 9:33 PM CDT | Severe Thunderstorm Warning | EWX | Gillespie, Kerr | 42 min |
| May 17, 9:47 PM CDT | Severe Thunderstorm Warning | EWX | Gillespie, Kendall, Kerr | 58 min |
| May 17, 9:49 PM CDT | Special Weather Statement | EWX | Bandera | 41 min |
| May 17, 9:57 PM CDT | Areal Flood Warning | EWX | Bandera | 2 hr |
| May 17, 10:02 PM CDT | Flash Flood Warning | EWX | Bandera | 3 hr |
| May 17, 10:03 PM CDT | Areal Flood Advisory | EWX | Gillespie, Kerr | 3 hr |
| May 17, 10:04 PM CDT | Special Weather Statement | EWX | Val Verde | 56 min |
| May 17, 10:14 PM CDT | Severe Thunderstorm Warning | EWX | Bandera, Medina, Real, Uvalde | 46 min |
| May 17, 10:14 PM CDT | Severe Thunderstorm Warning | EWX | Bandera, Bexar, Kendall, Medina | 61 min |
| May 17, 10:19 PM CDT | Severe Thunderstorm Warning | EWX | Edwards, Kinney, Val Verde | 56 min |
| May 17, 10:25 PM CDT | Special Weather Statement | EWX | Blanco, Kendall | 50 min |
| May 17, 10:37 PM CDT | Severe Thunderstorm Warning | EWX | Kendall, Kerr | 53 min |
| May 17, 10:40 PM CDT | Severe Thunderstorm Warning | EWX | Kinney, Maverick, Val Verde | 50 min |
| May 17, 10:57 PM CDT | Severe Thunderstorm Warning | EWX | Atascosa, Bexar, Medina | 63 min |
| May 17, 11:05 PM CDT | Severe Thunderstorm Warning | EWX | Bexar, Blanco, Comal, Guadalupe, Kendall | 55 min |
| May 17, 11:08 PM CDT | Severe Thunderstorm Warning | EWX | Edwards, Kinney, Val Verde | 35 min |
| May 17, 11:14 PM CDT | Severe Thunderstorm Warning | EWX | Medina | 32 min |
| May 17, 11:24 PM CDT | Areal Flood Advisory | EWX | Bexar, Comal, Kendall | 4 hr |
| May 17, 11:30 PM CDT | Special Weather Statement | EWX | Kinney | 45 min |
| May 17, 11:38 PM CDT | Severe Thunderstorm Warning | EWX | Bexar, Wilson | 52 min |
| May 17, 11:51 PM CDT | Special Weather Statement | EWX | Medina | 39 min |
| May 17, 11:57 PM CDT | River Flood Warning | EWX | Kerr | 18 hr |
| May 18, 12:02 AM CDT | Special Weather Statement | EWX | Guadalupe, Wilson | 58 min |
| May 18, 12:18 AM CDT | Special Weather Statement | EWX | Kinney, Maverick | 42 min |
| May 18, 12:23 AM CDT | Areal Flood Advisory | EWX | Bexar, Comal, Guadalupe, Hays, Wilson | 3 hr |
| May 18, 12:31 AM CDT | Flash Flood Warning | EWX | Bexar, Comal, Guadalupe | 3 hr |
| May 18, 12:41 AM CDT | Severe Thunderstorm Warning | EWX | Dimmit, Kinney, Maverick, Zavala | 49 min |
| May 18, 12:50 AM CDT | Special Weather Statement | EWX | Gonzales, Guadalupe, Karnes, Wilson | 40 min |
| May 18, 1:22 AM CDT | River Flood Warning | EWX | Comal, Gonzales, Guadalupe | 8 hr |
| May 18, 1:22 AM CDT | River Flood Warning | EWX | Comal, Guadalupe | 14 hr |
| May 18, 1:26 AM CDT | Areal Flood Advisory | EWX | Gonzales, Guadalupe, Karnes, Wilson | 3 hr |
| May 18, 1:31 AM CDT | Severe Thunderstorm Warning | EWX | Dimmit, Frio, Zavala | 44 min |
| May 18, 1:59 AM CDT | Special Weather Statement | EWX | DeWitt, Gonzales, Karnes | 76 min |
| May 18, 2:06 AM CDT | Flash Flood Warning | EWX | Gonzales, Guadalupe | 3 hr |
| May 18, 2:15 AM CDT | Special Weather Statement | EWX | Dimmit | 45 min |
| May 18, 2:55 AM CDT | Areal Flood Advisory | EWX | DeWitt, Gonzales, Lavaca | 3 hr |
| May 18, 4:01 AM CDT | Special Weather Statement | EWX | Maverick | 44 min |
| May 18, 5:55 AM CDT | River Flood Warning | EWX | Bexar | 26 hr |
| May 18, 7:23 AM CDT | River Flood Warning | EWX | Bexar, Wilson | 3 days |
Nearby
Flash Flood Watches in Texas, 2016Every flash flood watch in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.